Post-lap gp follow-up, prostap??

Okay, so I've had horrific period pain ever since I started them when I was 12. Surpressed it with contraceptives since I was 14, but them came off them in 2015 at 19. My periods became errictic for about a year, so I had an ultrasound and blood tests. Blood tests came back fine, but ultrasound showed PCOS. That explained my cycle being irregular, but not the pain, so I was reffered to a gyne and went for a lap. Between the ultrasound and lap, I started having pain went I went to the bathroom to wee in the mornings. My cycle became regular again (+- 2 days), but the pain become even worse and started to get symptoms around ovulation (nausea, sharp pain, fatigue etc.)

So I went for a lap two weeks ago. They found that an ovarian cyst had eruptured on it's own, very recently (makes sense as I had a weird pain for about 3 days before) And one spot of endo 'at the back, quite deep' not sure where exactly, but from what I remembered of the picture the consultant showed me and pictures I've seen online, seemed to be through the wall of ligaments into the pouch of duglas on the back. They lasered this off.

With that they discharged me with no further outpatients appointment. He told me to see my gp about a retest of some blood tests, to line up with my cycle.

I got my period three days after my surgery and it was horrific. My flow was definatly decreased, but the pain was so severe and I was knocked out for the entire day.

Despite that, I've made a great recovery from the op and went back to uni a week later.

I saw my GP today for a follow up and explained what they found and about my horrible period since and how I was still having pain in the morning when I went to the bathroom.

She seems to think the next option is to either go back on birth control (which I really don't want due to other symptoms) or have prostap sr injections, which seems a little extreme. She says that yes, the single spot could endicate more they might have missed, but can't be 100%. She sent an email to the consultant about the injections and I'll get these blood tests done when the time comes, but I have no idea how to feel or what the best option is. I'm only 21 and I'm starting my final year at uni, these injections don't sound very pleasant and it's kinda got me a little down as I thought everything would be fine as they didn't find much, not really what I need for final year.

Sorry about the long post, I've tried to keep it concise and I just want some opinions or thoughts on all this.

TIA :)

8 Replies

oldestnewest
  • Hey Hun, starters don't have anything you don't want..end f the day it's your body. I was offered injections witch bring on early menopause(don't no if it's the same one as you've been offered) I'm only 20, I'm not going to have them as it may help my endo but it's causing another problem(s)

    If your still getting the same kind of pain push to go back to see the gynaecologist...I had my laparoscopy in December last year(2016) I was pain free for 3weeks and then everything started to come back...for me the NHS have been crap and have been fighting all year to go back to a gynaecologist..im finally seeing her next month (11 months after op)

    Don't leave it go and see someone, the more you have a period bleed the more chance that endo is growing back...that's if they removed it all!

    Stay strong xxx

  • Yeah, she said it induced a false menopause, and from research, it says the endo should become inactive and shrink due the lack of oestrogen. Makes sense why she'd put it forward, incase there is some they missed or can't see.

    It'll be a couple of months until I see the gynae, so if the pain is still bad at least I won't have to wait longer to see him again, which is great.

    I'm sorry to hear you've had such a struggle, I hope they manage to get something sorted for you! Thanks for your reply. Stay strong too xxx

  • Hi! From my recent experience, i wouldn't take the injections. I was 6 months pain free but this is just temporary and the side effects have been horrendous. Not everybody will have those tho. Much love xx

  • So, the symtoms outwieghed the fact you were pain free?

    What symptoms did you have if you don't mind me asking? xxx

  • Hi Bryonie22

    First of all, sounds like ur going through a lot bless u!! Secondly, not evetyone has side effects or only have some, i could just have been really unfortunate. I know in hindsight though i really wish i hadnt had them. Initially i thought i was ok but then everyonearound me noticed i wasnt like myself. I lost a lot of weight really quickly, had no energy at all and felt drained. I had horrendous headaches and felt sick. I already have depression and ive since found out that taking the injectuons when you already have depression can be really dangerous. Ive been really anxious, has lots of panic attacks, got very obssessive about things, got more paranoid and at my lowest i was suicidal. I had major sleep problems. My hair has thinned dramatically which ive found really distressing, its still thinning now. Im really pissed off because none of this was explained by the consultant initially, they just tell you how great it is. I was totally pain and bloat free which has been great but apparently the injections dont cure the endo and its only a temporary fix. Even with HRT, ive still had many side effects. Consultant wont accept that these side effects are from injections but they really are as nothing else had changed in my life. They cant tell me how long these effects will go on for. I think if u research it loads and get as much advice as possible. U could always try the injections and stop if you are unhappy. My side effects started after 3 of them. Its a hard decision when your endo is so bad but in my case i wish i hadnt bothered. I did do research but i trusted my consultant beause u think they give u the best information.Please take care and hope things work out well and u get some relief xx

  • Thank you for giving your insight. I know it might be different for me, but it helps to know.

    I'm shocked how bad it got for you, I'm sorry you went through all that. I'm going to do a lot more research into it to see if it's really the best choice.

    Thanks again and I really hope you start feeling more like yourself soon. Stay strong

  • Hi Bryonie22,

    I think maybe i am just one of the unlucky ones. Hope ur doing ok? I think ur amazing that ur going thru this at such a young age and managing to stay strong and as focused as u can on getting the right help! Im still struggling with my mood and hair loss. We are having to pay to see a hair specialist because its a cosmetic thing. Thanks gp! I think finally after 2 months i can feel the effects of drug wearing off whish is great because i want it out my body....but at the same time i can feel the pain coming back thru and im bloated again. Endo is bloody tough. Update us on how ur getting on. Much love to you and take care x

  • hi leese16, your hair will grow back.. my hair started thining out too with the injections... it appears to be slowing down now. I regret those dammed injections too

You may also like...